Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 21, NWS New Orleans, LA

March 15, 2007Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2007, 12:16 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2007, 12:16 AM CDT (05:16 UTC)
Expired
Mar 15, 2007, 1:00 AM CDT
In force
44 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 150517
SVRLIX
LAC057-109-150600-
/O.NEW.KLIX.SV.W.0021.070315T0516Z-070315T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1216 AM CDT THU MAR 15 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF HOUMA

* UNTIL 100 AM CDT

* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES SOUTHEAST OF MORGAN CITY TO 17 MILES SOUTHWEST OF    
  HOUMA TO 30 MILES SOUTHWEST OF HOUMA...AND MOVING NORTHEAST AT 40  
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYOU
  CANE...CHAUVIN...MONTEGUT...MATHEWS...LOCKPORT AND GOLDEN MEADOW

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2965 9107 2937 9096 2909 9107 2931 9016
      2966 9017 2971 9049

$$
1 follow-up statement
000 
WWUS54 KLIX 150539
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 AM CDT THU MAR 15 2007

LAC057-109-150600-
/O.CON.KLIX.SV.W.0021.000000T0000Z-070315T0600Z/
LAFOURCHE LA-TERREBONNE LA-
1239 AM CDT THU MAR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR TERREBONNE AND LAFOURCHE PARISHES...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HOUMA TO CHAUVIN TO DULAC...MOVING EAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATHEWS...LOCKPORT...LAROSE...GALLIANO...CUT OFF AND GOLDEN MEADOW

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2965 9107 2937 9096 2909 9107 2931 9016
      2966 9017 2971 9049

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:50 PM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Mar 14, 3:50 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 14 2007

.SHORT TERM...
IR SATELLITE IMAGERY SHOWED THE UPPER LEVEL LOW OVER NORTHEAST
TEXAS WITH CONVECTION OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA.
SURFACE LOW WAS NOTED OVER NORTHWEST LOUISIANA WITH SOUTH FLOW
OVER SOUTHEAST LOUISIANA AND SOUTH HALF OF MISSISSIPPI. AFTERNOON
SOUNDING REVEALED A RELATIVELY DRY ATM WITH PW VALUE NEAR 1.2
INCHES. ALTHOUGH THE SHORT RANGE STRUGGLE TO WITH SURFACE LOW
LOCATION THROUGH THURSDAY NIGHT...MOISTURE PLUME JUST SOUTH OF
UPPER LEVEL LOW WILL LIKELY SHIFT EAST OVER THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. AS THE UPPER LEVEL LOW MOVES
EAST...THE MOISTURE WILL POOL ALONG AN AXIS THAT WILL BE OVER THE
WEST HALF OF THE FORECAST AREA TONIGHT AND EAST HALF AFTER
MIDNIGHT INTO THURSDAY. PRECIPITABLE WATER VALUES WILL LIKELY
INCREASE TO 1.7 TO 1.8 INCHES ALONG THIS AXIS. WET BULB ZERO WAS
AROUND 10KT AND 5OOMB TEMPS WILL LOWER TO -16C AS THE LOW MOVES
EAST ACROSS AREA TONIGHT. 0-3KM HELICITY VALUES ACTUALLY INCREASE
UP TO NEAR 250 M2/S2 AROUND MIDNIGHT TONIGHT. INITIALLY STORMS
MAYBE STRONG TO SEVERE WITH WIND DAMAGE AND HAIL...AN ISOLATED
TORNADO POSSIBLE TONIGHT. THE SYSTEM WILL LIKELY EVOLVE INTO A
HEAVY RAIN EVENT. FLASH FLOOD GUIDANCE FOR MOST ZONES WERE 3 TO 4
INCHES FOR 6 HOURS. AS THE MOISTURE AXIS SHIFT EAST...THE AXIS
ORIENTATION WILL BECOME SOUTHWEST TO NORTHEAST TONIGHT. THIS WILL
BE PARALLEL TO THE MEAN WIND AND TRAINING OF STORMS IS POSSIBLE.
WILL GO WITH FIRST ESTIMATES OF 2 INCHES AREA WIDE WITH ISOLATED
SPOTS RECEIVING 3 TO 5 INCHES THROUGH MID THURSDAY.

.LONG TERM...
A SECONDARY WAVE WILL PUSH THROUGH FRIDAY MORNING AND A SLIGHT
COOL DOWN WILL OCCUR THIS WEEKEND. ANOTHER SYSTEM WILL APPROACH
THE AREA MONDAY NIGHT AND BRING A CHANCE OF RAIN TO NORTH ZONES
ACROSS THE NORTH HALF TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  76  55  68 /  90  80  20  10
BTR  63  75  58  68 /  90  80  20  10
MSY  64  75  59  69 /  70  90  30  10
GPT  63  74  58  69 /  70  90  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...NONE.

MS...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: AMITE...PIKE...WALTHALL...AND WILKINSON.

     FLASH FLOOD WATCH FROM 4 AM THURSDAY TO 1 PM THURSDAY FOR THE
     FOLLOWING ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL
     RIVER.

GM...NONE.

&&
Hazardous weather outlook, Mar 14, 8:15 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT WED MAR 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
815 PM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES
THE OUTLOOK AREA FROM THE WEST. A FEW STORMS MAY BE STRONG TO SEVERE
WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND HAIL.

IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT
ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY
ALONG ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A
COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW
STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE.

IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS
DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT
ADVISORIES FRIDAY INTO SATURDAY.

NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. IN ADDITION...EMERGENCY
MANAGEMENT AND FIRST RESPONSE AGENCIES ARE URGED TO MONITOR THIS
DEVELOPING WEATHER THREAT AND PREPARE FOR THE POSSIBILITY OF SEVERE
WEATHER AND FLASH FLOODING TONIGHT. PEOPLE RESIDING IN TEMPORARY OR
TRAVEL TRAILERS ARE ALSO URGED TO MONITOR THIS ONCOMING WEATHER AND
LISTEN TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER
INFORMATION.

In the hours before

Local storm report, Mar 14, 10:01 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 PM CDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             KENNER                  29.98N 90.25W
03/14/2007  E0.50 INCH       JEFFERSON          LA   OFFICIAL NWS OBS

            ARMSTRONG AIRPORT OBSERVER REPORTED 1/2 INCH HAIL FOR
            ABOUT 5 MINUTES

&&

25
Special weather statement, Mar 15, 12:13 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 AM CDT THU MAR 15 2007

LAZ065-066-150545-
LOWER TERREBONNE-UPPER TERREBONNE-
1213 AM CDT THU MAR 15 2007

...STRONG THUNDERSTORM MOVING ACROSS TERREBONNE PARISH...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS EXTENDING FROM NORTH TO SOUTH ACROSS
WESTERN TERREBONNE PARISH...AND MOVING EAST AT 40 MPH. THESE STORMS
WILL BE IN THE HOUMA AREA AND JUST SOUTH OF THIBODAUX BY 1230 AM. IN
ADDITION TO OCCASIONAL LIGHTNING...THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS OF RAIN...SMALL HAIL...AND
WIND GUSTS TO 50 MPH.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:16 PM CDTSpecial Marine WarningLIX32 min
Mar 14, 11:28 PM CDTSpecial Marine WarningLIX92 min
Mar 14, 11:59 PM CDTSpecial Marine WarningLIX91 min
Mar 15, 12:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles48 min
Mar 15, 1:16 AM CDTSpecial Marine WarningLIX89 min
Mar 15, 1:21 AM CDTSpecial Marine WarningLIX84 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more64 min
Mar 15, 2:14 AM CDTSpecial Marine WarningLIX91 min
Mar 15, 2:38 AM CDTSpecial Marine WarningLIX97 min
Mar 15, 4:28 AM CDTSpecial Marine WarningLIX2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.